Side-effect of hydrochlorothiazide


Q: I have Hypertension. On medication my BP is 130/90. My age is 46 years. I am using Ramipril 5 mg twice a day, Atervostatin 10 mg daily once and Hydrazide 12.5 mg half tablet on alternative day. I am on this medication for the last 4 years. With medication my BP is 130/90 and is in control. But of late I am feeling that it is decreasing my sexual urge and am feeling that i am not getting enough hard during sex. Is it due to the medication I am using? What will be the solution for me. How to control my BP without medication and have normal sex life.


A:   .I assume Hydrozide is Hydrochlorothiazide, a type of thiazide diuretic used in the treatment of hypertension. Hydrochlorothiazide has been reported to cause impotence and sexual dysfunction. Therefore I would advise a visit to your family doctor to discuss a trial discontinuation of diuretic therapy. He will monitor for a improvement in symptoms and optimal blood pressure control

Related Q&A

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...

Q: Hi, i live in guyana , about two year ago i found out i have hrdorcephalus and at that time i was 20 years old, howev...

Q: Hi. This is more of a psychologist question that I would like help with. I have this friend that I'm really obsesse...

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon